Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Diazepam - does it increase appetite? I am eating for England!!!

(6 Posts)
Puff Fri 08-Jul-05 22:35:25

I've been prescribed this by my gp because I've done something nasty to the muscles in the top of my leg and the leg keeps going into painful spasms.

Anyway, I'm only taking it in the evening because it makes me feel zonked, but I've noticed that I suddenly feel starving and cannot stop eating - is this a side effect?

morningpaper Fri 08-Jul-05 22:48:40

Hehe it might just be supressing your normal guilt/restraint when eating!

It IS a bit like a spliff in that respect!

Go easy on it now... Hope your leg feels better soon.

morningpaper Fri 08-Jul-05 22:49:09

(I assume you know but this is Valium btw!)

WigWamBam Fri 08-Jul-05 23:16:31

Increased appetite is a side-effect of a lot of anti-depressants and tranquillisers, so yes - it could be the Diazepam that's doing it. It's a relaxant, so it will relax the muscles and ease the spasms, and it does work so it's worth persevering with, despite the increased eating!

Puff Fri 08-Jul-05 23:19:40

It is easing my leg a lot.

Just can't believe how hungry I am!

WigWamBam Fri 08-Jul-05 23:21:46

Glad it's easing the leg, even if it does make you feel spaced out!

Your appetite should go back to normal as soon as you stop the Diazepam ... just stay off the scales until then!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now